Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 3, 2012, 7:13 PM MDT for Phillips County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 7:13 PM MDT (01:13 UTC)
- Expired
- Jun 3, 2012, 7:30 PM MDT
- In force
- 17 min
- Issued by
- NWS Goodland, KS
County Phillips County, CO
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 3287 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WWUS83 KGLD 040113
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT SUN JUN 3 2012
COZ090-040130-
YUMA COUNTY-
713 PM MDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CLARKVILLE...MOVING SOUTHEAST AT
15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4025 10224 4024 10248 4037 10259 4044 10255
4045 10220
TIME...MOT...LOC 0112Z 293DEG 13KT 4042 10244
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 3, 5:20 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 3, 5:20 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SUN JUN 3 2012 .UPDATE... ISSUED AT 443 PM MDT SUN JUN 3 2012 EXPANDED AREA OF SLIGHT AND CHANCE POPS FOR SHOWERS/THUNDERSTORMS MOVING OUT OF NORTHEAST COLORADO AND THE NEBRASKA PANHANDLE INTO THE NORTHWEST HALF OF THE FORECAST AREA. RADAR TRENDS SHOW STORMS WHICH DEVELOPED OVER THE CHEYENNE RIDGE THIS AFTERNOON MOVING INTO AN INCREASINGLY UNSTABLE AREA WITH SOME HELP FROM LOW LEVEL UPSLOPE COMPONENT TO THE SURFACE WINDS BEHIND THE WEAK SURFACE TROUGH THAT MOVED THROUGH EARLIER TODAY. GUSTY WINDS APPEAR TO BE THE MAIN THREAT WITH THESE STORMS WITH INVERTED-V SOUNDINGS AND DCAPE IN EXCESS OF 1500 J/KG. ACTIVITY WILL BEGIN TO DIMINISH WITH LOSS OF DAYTIME HEATING...BUT WILL HAVE TO MONITOR FOR POSSIBLE COLD POOL AND ASSOCIATED GUST FRONT DEVELOPMENT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 200 PM MDT SUN JUN 3 2012 THROUGH TONIGHT...CONVECTION HAS BEGUN TO INITIATE ALONG THE FRONT RANGE AND CHEYENNE RIDGE. HIGH RESOLUTION GUIDANCE HAS BEEN CONSISTENT OVER THE PAST SEVERAL HOURS IN TRANSLATING THIS AREA OF PRECIP SOUTHEASTWARD TOWARD THE WESTERN PORTIONS OF THE FORECAST AREA. HAVE INSERTED SLIGHT CHANCE POPS GENERALLY WEST OF A LINE FROM WRAY TO SEIBERT TO KIT CARSON. NOT ANTICIPATING MUCH MORE THAN A FEW HUNDREDTHS OF AN INCH OUT OF THIS BEFORE IT DISSIPATES. OVERNIGHT LOWS WILL BE SIMILAR TO WHAT WAS OBSERVED THIS MORNING WITH UPPER 50S OVER EASTERN COLORADO AND LOW TO MID 60S ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. MONDAY...WILL SEE ANOTHER TOASTY DAY ON MONDAY WITH HIGHS EXPECTED TO REACH THE MID 90S IN MOST LOCATIONS. DID BUMP TEMPS UP A FEW DEGREES OVER GOING FORECAST BASED ON THE LATEST GUIDANCE. WINDS WILL GRADUALLY BECOME SOUTHEASTERLY DURING THE DAY WHICH WILL HELP HOLD DEW POINTS IN THE MID TO UPPER 50S. CONVECTION IS EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF COLORADO ONCE AGAIN TOMORROW WITH A GRADUAL PROGRESSION EASTWARD TOWARD WESTERN PORTIONS OF THE FORECAST AREA DURING THE LATE AFTERNOON HOURS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 200 PM MDT SUN JUN 3 2012 MONDAY NIGHT-WEDNESDAY NIGHT...STAGNANT WEATHER PATTERN WITH THE FORECAST AREA GENERALLY IN BETWEEN A TROUGH ACROSS THE WEST/NORTHWEST AND ANOTHER IN THE NORTHEAST WITH RIDGING IN BETWEEN. MOISTURE TRAPPED IN THE RIDGE AXIS WILL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURE FORECAST DOESNT CHANGE MUCH EITHER WITH UPPER 80S TO LOW 90S EACH AFTERNOON...LOWS MID/UPPER 50S TO LOW/MID 60S. BREEZY TO WINDY SOUTH WINDS EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS...PRIMARILY ALONG AND WEST OF THE CO/KS BORDER...HIGHEST IN FAR EASTERN COLORADO. THURSDAY...FORECAST AREA UNDER SOUTHWEST FLOW ALOFT AS INFLUENCE OF PACIFIC NORTHWEST TROUGH PUSHES THE RIDGE AXIS TO THE EAST. BEST CHANCE OF PRECIP THROUGH THURSDAY NIGHT ACROSS THE NORTHWEST PORTION OF THE AREA WHERE MORE FAVORABLE MOISTURE AND JET ENERGY EXISTS. HIGH TEMPERATURES IN THE 80S. FRIDAY...LITTLE CHANGE IN THE OVERALL PATTERN WITH YET ANOTHER CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF THE AREA. HIGH TEMPERATURES IN THE MID TO UPPER 80S. SATURDAY-SUNDAY...PACIFIC NORTHWEST LOW STARTS TO DEEPEN AND SLOWLY DIG SOUTHWARD WITH INCREASING SOUTHWEST FLOW AHEAD OF IT. LITTLE IN THE WAY OF MOISTURE FOR DIURNAL PRECIPITATION CHANCES SO WILL KEEP IT DRY. HIGH TEMPERATURES RETURN TO THE LOW TO MID 90S THROUGH THE PERIOD WITH LOWS ABOVE NORMAL IN THE UPPER 50S TO UPPER 60S (WEST TO EAST). && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 516 PM MDT SUN JUN 3 2012 MAIN AVIATION CONCERN IS GUSTY WINDS DEVELOPING WITH OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN NORTHEAST COLORADO AND SOUTHWEST NEBRASKA. NORTHWESTERLY SURFACE WINDS WITH GUSTS APPROACHING 50KTS AND SOME BRIEF REDUCTIONS IN VISIBILITY IN BLOWING DUST CAN NOT BE RULED OUT AT EITHER KGLD OR KMCK THIS EVENING. WILL CONTINUE TO MONITOR AND AMEND AS NECESSARY. OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...024 SHORT TERM...FOLTZ LONG TERM...007 AVIATION...024
Hazardous weather outlook, Jun 3, 4:31 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 431 PM MDT SUN JUN 3 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 431 PM MDT SUN JUN 3 2012 /531 PM CDT SUN JUN 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING NORTH OF A LINE FROM MCCOOK NEBRASKA TO CHEYENNE WELLS COLORADO. THE PRIMARY HAZARD FROM THESE STORMS WILL BE GUSTY WINDS. THUNDERSTORMS WILL END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE WESTERN HALF OF THE TRI-STATE AREA MONDAY AFTERNOON AND EVENING. MORE THUNDERSTORMS ARE FORECAST FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Special weather statement, Jun 3, 6:40 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT SUN JUN 3 2012
COZ090-091-040100-
KIT CARSON COUNTY-YUMA COUNTY-
640 PM MDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COPE...OR 17 MILES WEST OF
JOES...MOVING SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10314 3957 10281 3982 10281 3982 10280
3963 10254 3945 10253 3932 10288 3937 10300
TIME...MOT...LOC 0040Z 317DEG 13KT 3962 10300
LUNDQUISTSpecial weather statement, Jun 3, 6:43 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
643 PM MDT SUN JUN 3 2012
COZ090-040100-
YUMA COUNTY-
643 PM MDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKVILLE...MOVING SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4045 10234 4044 10231 4018 10267 4027 10280
4035 10280 4036 10279 4044 10279 4044 10278
TIME...MOT...LOC 0042Z 305DEG 14KT 4041 10268
LUNDQUISTSpecial weather statement, Jun 3, 7:00 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SUN JUN 3 2012
COZ090-091-040115-
KIT CARSON COUNTY-YUMA COUNTY-
700 PM MDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
TRACK STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF COPE TO THURMAN...MOVING SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10316 3957 10313 3957 10281 3976 10280
3982 10267 3962 10242 3929 10313 3933 10317
TIME...MOT...LOC 0100Z 325DEG 12KT 3973 10275 3954 10321
LUNDQUISTSpecial weather statement, Jun 3, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT SUN JUN 3 2012
COZ090-040130-
YUMA COUNTY-
713 PM MDT SUN JUN 3 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CLARKVILLE...MOVING SOUTHEAST AT
15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4025 10224 4024 10248 4037 10259 4044 10255
4045 10220
TIME...MOT...LOC 0112Z 293DEG 13KT 4042 10244
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:18 PM MDT | Special Weather Statement | GLD | Greeley | 27 min |
| Jun 4, 1:47 PM MDT | Special Weather Statement | GLD | Greeley | 58 min |
| Jun 4, 2:02 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 28 min |
| Jun 4, 2:31 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 29 min |
| Jun 4, 2:52 PM MDT | Special Weather Statement | GLD | Wallace | 23 min |
| Jun 4, 4:55 PM MDT | Special Weather Statement | GLD | Wallace | 35 min |
| Jun 3, 6:40 PM MDT | Special Weather Statement | GLD | Kit Carson | 20 min |
| Jun 3, 6:43 PM MDT | Special Weather Statement | GLD | Phillips | 17 min |
| Jun 3, 7:00 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 7:15 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 7:29 PM MDT | Special Weather Statement | GLD | Yuma | 16 min |
| Jun 4, 2:26 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 64 min |
| Jun 4, 2:39 PM MDT | Special Weather Statement | GLD | Cheyenne | 36 min |
| Jun 4, 3:30 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| Jun 4, 3:44 PM MDT | Flash Flood Warning | GLD | Kit Carson | 82 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.